Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 25, 2014, 12:58:08 AM

Login with username, password and session length


Members
Stats
  • Total Posts: 631817
  • Total Topics: 47833
  • Online Today: 239
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: "Happy Pills"  (Read 2075 times)

0 Members and 1 Guest are viewing this topic.

Offline Oh501sguy

  • Member
  • Posts: 113
"Happy Pills"
« on: November 29, 2006, 05:20:25 AM »
I've been on Lexapro 20mg for about 8 months.  It pretty much got rid of any depression, but I stopped taking the meds for a few days.  Big mistake.  I became very irratible, angry and almost explosive, as if I were on major PMS!  I got back on the pills and seem better.  I originally got on the pills for depression and social anxiety.  Has anyone else had this happen?

Chuck

Offline DanielMark

  • Member
  • Posts: 1,475
Re: "Happy Pills"
« Reply #1 on: November 29, 2006, 06:44:41 AM »
Hi Chuck,

I have tried antidepressants in the past and they never did anything for my moods. However, I now take a mild sedative as required during the days and a stronger version at bed time. If I were to just stop cold taking these, I would probably feel like slaughtering cattle and going on a rampage. I believe the safest way to go off any mood altering drug is slow slow slowly.

Daniel
MEDS: REYATAZ & KIVEXA (SINCE AUG 2008)

MAY 2000 LAB RESULTS: CD4 678
VL STILL UNDETECTABLE

DIAGNOSED IN 1988

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: "Happy Pills"
« Reply #2 on: November 29, 2006, 10:59:18 AM »
Glad to hear you're back on track. Live and learn! Did you read the indications/warnings sheet on Lexapro? Also,what did the doctor say?

Offline Miss Philicia

  • Member
  • Posts: 23,880
  • celebrity poster, faker & poser
Re: "Happy Pills"
« Reply #3 on: November 29, 2006, 12:10:04 PM »
I've pretty much given up on all of that stuff.  I think I've tried about 6 different ones in the past 6 years and they've all made me MORE miserable. 
"Iíve slept with enough men to know that Iím not gay"

Offline Tucsonwoody

  • Member
  • Posts: 396
Re: "Happy Pills"
« Reply #4 on: November 29, 2006, 09:11:42 PM »
I was diagnosed a couple of months ago and spent about a month in the hospital with PCP and some other stuff.  Without my asking for it (but with my knowledge) my doctor started me on VENLAFAXINE. I havn't really noticed any difference in my moods etc since before I started taking it.  But maybe I'd be more down if I wasn't taking it.

I also have to see a therapist about once a week, again not because I asked for one but it's part of the therapy my doctors office uses.  I think the main reason is to monitor me and make sure the medication isn't making me feel suicidal! Which I am not....yet.
And I wished for guidance, and I wished for peace
I could see the lightning; somewhere in the east
And I wished for affection, and I wished for calm
As I lay there - Nervous in the light of dawn

Offline Boo Radley

  • Member
  • Posts: 1,252
  • Not a "real man" and damn proud, mithter... FAB
    • Animal Rescue New Orleans
Re: "Happy Pills"
« Reply #5 on: November 29, 2006, 09:14:03 PM »
Chuck,

I think with all SSRIs like Lexapro you're supposed to gradually decrease the dose if you want to stop taking it or start taking another SSRI at the time you stop taking Lexapro.  I've taken Lexapro during several stints when my drug-of-choice, Paxil, seemed to lose its effectiveness.  The Lexapro helped combat the depression but I became resistant to the beneficial effects within 6 - 9 months and switched back to Paxil.   

I stopped taking anti-depressants in July 1998 with my first attempt at HAART and by January of 1999 attempted suicide.  After I climbed out of that pit I started back with Paxil and take it regularly.  So far so good, but I switched to Zoloft for a few months a couple of years ago to take a Paxil break. 

Recently it seems when I take my 80mg of Paxil I get heartburn but eating something concurrently with the drug lessens or negates that side-effect.

Best of luck!

Boo
String up every aristocrat!
Out with the priests and let them live on their fat!





Everything I do, say, think, excrete, secrete, exude, ooze, or write © 2007 Sweet Old Boo, Inc.

Offline Oh501sguy

  • Member
  • Posts: 113
Re: "Happy Pills"
« Reply #6 on: November 30, 2006, 05:02:15 AM »
Allopath:  Did you ever here the phrase, REAL men don't need directions?    ;)

Im back on, but have an appt now with the doc to evaluate them.


Offline Ann

  • Administrator
  • Member
  • Posts: 28,134
  • It just is, OK?
    • Num is sum qui mentiar tibi?
Re: "Happy Pills"
« Reply #7 on: November 30, 2006, 12:23:55 PM »
Allopath:  Did you ever here the phrase, REAL men don't need directions?    ;)


LOL... I've heard that phrase - my partner is a true believer. ~shakes head sadly~ Oh well, can't teach an old dog new tricks and you can lead a horse to the instruction manual, but you can't make him think! :D ;)

Hope you get this situation sorted out to your satisfaction soon. I'm glad to hear you'll be talking it over with your doc - always a good idea.

Ann
Condoms are a girl's best friend

Condom and Lube Info  



"...health will finally be seen not as a blessing to be wished for, but as a human right to be fought for." Kofi Annan

Nymphomaniac: a woman as obsessed with sex as an average man. Mignon McLaughlin

HIV is certainly character-building. It's made me see all of the shallow things we cling to, like ego and vanity. Of course, I'd rather have a few more T-cells and a little less character. Randy Shilts

Offline allopathicholistic

  • Member
  • Posts: 3,258
Re: "Happy Pills"
« Reply #8 on: November 30, 2006, 12:35:23 PM »
you can lead a horse to the instruction manual, but you can't make him think! :D ;)

Good one, Ann!  :D 

I would ask my "horse" Why don't use the booklet?  And he'd say No. That's for pussies.

It was a little insulting, but a little sexy too

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.